Alert archive / Wisconsin / Small Craft Advisories in 2015

Small Craft Advisory 97, NWS Green Bay, WI

December 29, 2015

NWS Green Bay, WI issued this small craft advisory at Dec 29, 2015, 8:59 AM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Dec 29, 2015, 8:59 AM CST (14:59 UTC)
Expired
Dec 29, 2015, 3:05 PM CST
In force
6 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

983 
WHUS73 KGRB 291459
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
859 AM CST TUE DEC 29 2015

...WINDS AND WAVES WILL SLOWLY SUBSIDE TODAY...

.A STRONG STORM SYSTEM WILL GRADUALLY LOSE ITS GRIP ON THE AREA
TODAY...ALLOWING FOR WINDS AND WAVES TO SUBSIDE THROUGH THE DAY.

LMZ521-522-292100-
/O.EXP.KGRB.GL.W.0020.000000T0000Z-151229T1500Z/
/O.NEW.KGRB.SC.Y.0097.151229T1500Z-151229T2100Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
859 AM CST TUE DEC 29 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...
...GALE WARNING EXPIRED AT 9 AM CST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON. 

* WINDS...NORTHEAST TO NORTH WINDS 15 TO 25 KTS WITH GUSTS TO
  AROUND 30 KTS POSSIBLE THIS MORNING...DECREASING TO 10 TO 20 KTS
  THIS AFTERNOON.

* WAVES...3 TO 6 FEET THIS MORNING...SUBSIDING TO 1 TO 3 FT LATE
  THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ541>543-292300-
/O.EXP.KGRB.GL.W.0020.000000T0000Z-151229T1500Z/
/O.NEW.KGRB.SC.Y.0097.151229T1500Z-151230T0000Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
859 AM CST TUE DEC 29 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...
...GALE WARNING EXPIRED AT 9 AM CST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

* WINDS...NORTHEAST TO NORTH WINDS 15 TO 25 KTS WITH GUSTS TO
  AROUND 30 KTS POSSIBLE THIS MORNING...DECREASING TO 10 TO 20
  KTS THIS AFTERNOON.

* WAVES...5 TO 8 FEET THIS MORNING...SUBSIDING TO 2 TO 4 FT BY
  EARLY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

BERSCH
1 follow-up statement
905 
WHUS73 KGRB 292105
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
305 PM CST TUE DEC 29 2015

...SMALL CRAFT ADVISORIES ENDED...

.AS THE RECENT POTENT WINTER STORM EXITS THE AREA...WINDS HAVE
EASED WITH WAVES SUBSIDING AS WELL. WITH THE WEAKENING WINDS ALSO
BECOMING OFFSHORE...THE SMALL CRAFT ADVISORIES ARE ENDED.

LMZ541>543-292215-
/O.CAN.KGRB.SC.Y.0097.000000T0000Z-151230T0000Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
305 PM CST TUE DEC 29 2015

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

AS WAVES CONTINUE TO SUBSIDE...THOSE NAVIGATING IN SMALL CRAFT
SHOULD STILL EXERCISE CAUTION THROUGH THE AFTERNOON AND INTO THE
EVENING...PARTICULARLY TOWARDS THE OPEN WATERS OFF THE SHORES OF
MANITOWOC COUNTY.

$$

LMZ521-522-292215-
/O.EXP.KGRB.SC.Y.0097.000000T0000Z-151229T2100Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
305 PM CST TUE DEC 29 2015

...SMALL CRAFT ADVISORY HAS EXPIRED...

WINDS AND WAVES ARE SUBSIDING...AND THE SMALL CRAFT ADVISORY HAS
EXPIRED.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Dec 29, 5:54 AM CST, 3 hours 5 minutes earlier.

Area forecast discussion, Dec 29, 5:54 AM CST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
554 AM CST TUE DEC 29 2015

NEW INFORMATION ADDED TO UPDATE SECTION

.UPDATE...
ISSUED AT 554 AM CST TUE DEC 29 2015

THE WINTER STORM WARNING HAS EXPIRED OR BEEN CANCELED THIS
MORNING AS THE BRUNT OF THE SNOW AND WIND HAS SUBSIDED. HOWEVER
STILL NEED TO KEEP AN EYE ON LES ACTIVITY ALONG LAKE
MICHIGAN...TWO DISTINCT BANDS ARE TRYING TO ORGANIZE...WILL FOCUS
HIGHER POPS OVER THE LAKESHORE REGION TODAY WITH SOME ADDITIONAL
MINOR LOCAL ACCUM. WILL HANDLE WITH AN SPS. DEFORMATION AREA ALSO
REDEVELOPING INTO PARTS OF SOUTHWEST AND SOUTHERN WISCONSIN EARLY
THIS MORNING BUT LITTLE ADDITIONAL ACCUMULATION IS EXPECTED.
&&

.SHORT TERM...TODAY...TONIGHT...AND WEDNESDAY
ISSUED AT 335 AM CST TUE DEC 29 2015

STRONG WINTER STORM SYSTEM CONTINUES TO WIND DOWN EARLY THIS
MORNING. RADARS SHOW A DIMINISHING TREND ACROSS THE WARNING AREA.
PRESENT RADAR TRENDS SUGGESTS AN EARLIER CANCELLATION TO THE
WARNING...ESPECIALLY ACROSS THE NORTH WHERE SNOW AMOUNTS WERE
A LITTLE LESS. ROADS ARE IN BAD SHAPE EARLY THIS MORNING FOR
LOCATIONS SOUTH OF A LINE FROM MERRILL TO OCONTO TO DOOR
COUNTY...WITH SOME ON AND OF RAMPS ON MAJOR ROADS CLOSED IN
WINNEBAGO COUNTY. AFTER COORDINATION WITH AREA NWS OFFICES AND
CALLS TO COUNTIES EVEN ACROSS THE NORTH...ROADS REMAIN SNOW
COVERED AND VERY SLIPPERY AND PLOWS FOR SOME COUNTIES JUST GETTING
OUT. WILL TARGET ENDING THE WARNING FOR THE ENTIRE AREA AT 12Z IF
TRENDS CONTINUE. SOME MIXED PCPN ACROSS SOUTHERN AND SOUTHWESTERN
WISCONSIN WITH MID LEVEL MOISTURE SCOURING OUT...SO WILL MAKE SURE
TOO KEEP A MENTION OF FREEZING DRIZZLE THIS MORNING...BUT SHOULD
NOT BE MUCH OF AN IMPACT DUE TO FALLING ON SNOW COVERED ROADS.

AFTER A DIMINISHING TREND THIS MORNING...WILL INCREASE THE LIGHT
SNOW MENTION ACROSS NORTHWEST HALF OF THE FORECAST AREA AS A PIECE
OF THE WEST TO EAST ELONGATED UPPER LOW TRACKS OVER TODAY INTO
THIS EVENING. THIS UPPER CENTERED OVER SOUTHERN MINNESOTA EARLY
THIS MORNING WAS PRODUCING LIGHT SNOW. COULD GET AND INCH OR TWO
OF SNOW ACROSS THE NORTH TODAY INTO THIS EVENING. THERE IS AN
OUTSIDE CHANCE AN ADVISORY WILL BE NEEDED LATER TODAY FOR THE
NORTH BUT APPEARS TOO MUCH OF A SEPARATION WITH THE WARNING SNOW
EVENT.

ANOTHER SHORT WAVE IS PROGGED TO GET EJECTED FROM THE BROAD UPPER
TROUGH OVER THE WESTERN STATES INTO THE GREAT LAKES REGION ON
WEDNESDAY WITH ANOTHER INCH OF SNOW POSSIBLE.

.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY
ISSUED AT 335 AM CST TUE DEC 29 2015

AN AMPLIFYING EASTERN PACIFIC UPPER LEVEL RIDGE IS FORECAST TO
MOVE ONSHORE AT THE START OF THIS FORECAST PERIOD. AS A RESULT OF
THIS...UPPER FLOW ACROSS THE REGION WILL BE MAINLY NORTHWEST
THROUGH MUCH OF THE WEEKEND AND ANY SYSTEMS MOVING THROUGH THE
AREA WILL NOT BRING MUCH MOISTURE WITH THEM. THE RIDGE GRADUALLY
BECOMES LESS AMPLIFIED AS IT MOVES EAST...REACHING THE GREAT LAKES
REGION ON MONDAY. LOOKS LIKE JUST SOME SLIGHT CHANCES FOR SNOW
SHOWERS MAINLY ACROSS NORTH CENTRAL WISCONSIN DURING THE LATTER
HALF OF THE WORK WEEK.

HIGH TEMPERATURES SHOULD BE CLOSE TO NORMAL FOR THIS TIME OF YEAR.
LOWS ARE EXPECTED TO BE WARMER THAN NORMAL THROUGHOUT THE PERIOD.
&&

.AVIATION...FOR 12Z TAF ISSUANCE
ISSUED AT 452 AM CST TUE DEC 29 2015

AS A STORM SYSTEM WEAKENS AND DRIFTS EASTWARD...CONDITIONS
HAVE IMPROVED FROM LAST NIGHTS LIFR CONDITIONS DUE TO HEAVY SNOW
AND BLOWING SNOW. MAINLY MVFR CIGS AND SCATTERED MVFR VSBYS DUE TO
SNOW SHOWERS WILL LINGER TODAY AS AN UPPER DISTURBANCE SLIDES OVER
THE STATE. BLUSTERY NORTHEAST WINDS EARLY THIS MORNING SHOULD
CONTINUE TO SUBSIDE TODAY.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE.........TDH
SHORT TERM.....TDH
LONG TERM......MG
AVIATION.......TDH
Hazardous weather outlook, Dec 29, 3:45 AM CST, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
345 AM CST TUE DEC 29 2015

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-301200-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
345 AM CST TUE DEC 29 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

HEAVY SNOW COMBINED STRONG WINDS PRODUCING BLOWING AND DRIFTING
SNOW OVERNIGHT HAVE CREATED TREACHEROUS DRIVING CONDITIONS THIS
MORNING. ROADS WILL REMAIN HAZARDOUS UNTIL PLOWED AND TREATED.
ADDITIONAL SCATTERED SNOW SHOWERS AND PATCHY FREEZING DRIZZLE
WILL CONTINUE TO PRODUCE SLIPPERY STRETCHES THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SLIPPERY ROAD CONDITIONS ARE POSSIBLE ON WEDNESDAY DUE TO A LIGHT
ACCUMULATING SNOWFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO FORWARD SNOWFALL MEASUREMENTS TO THE
NATIONAL WEATHER SERVICE IN GREEN BAY.

LMZ521-522-541>543-301200-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
345 AM CST TUE DEC 29 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

EAST TO NORTHEAST GALES WILL LINGER THIS MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

TDH/MG

In the hours before

Local storm report, Dec 29, 7:36 AM CST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
736 AM CST TUE DEC 29 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 AM     HEAVY SNOW       NEW LONDON              44.38N 88.75W
12/29/2015  M14.6 INCH       WAUPACA            WI   TRAINED SPOTTER

&&

AK
Local storm report, Dec 29, 7:40 AM CST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
740 AM CST TUE DEC 29 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY SNOW       KEWAUNEE                44.46N 87.50W
12/29/2015  M12.0 INCH       KEWAUNEE           WI   CO-OP OBSERVER

            24-HOUR TOTAL

0700 AM     HEAVY SNOW       2 SW OMRO               44.01N 88.78W
12/29/2015  M7.0 INCH        WINNEBAGO          WI   CO-OP OBSERVER

            24-HOUR TOTAL

&&

BERSCH
Local storm report, Dec 29, 7:51 AM CST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
751 AM CST TUE DEC 29 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 AM     HEAVY SNOW       DE PERE                 44.45N 88.05W
12/29/2015  M13.5 INCH       BROWN              WI   TRAINED SPOTTER

            THUNDERSNOW AT PEAK OF STORM

&&

BERSCH
Local storm report, Dec 29, 8:24 AM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
824 AM CST TUE DEC 29 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0817 AM     SNOW             PLOVER                  44.45N 89.53W
12/29/2015  E8.0 INCH        PORTAGE            WI   TRAINED SPOTTER

            AVERAGED IN DRIFT-LESS LOCATION.

&&

AK
Local storm report, Dec 29, 8:26 AM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
826 AM CST TUE DEC 29 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY SNOW       STEPHENSVILLE           44.36N 88.58W
12/29/2015  M11.1 INCH       OUTAGAMIE          WI   TRAINED SPOTTER

&&

BERSCH
Local storm report, Dec 29, 8:50 AM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
850 AM CST TUE DEC 29 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     HEAVY SNOW       TWO RIVERS              44.15N 87.56W
12/29/2015  E13.0 INCH       MANITOWOC          WI   PUBLIC

&&

BERSCH

Nearby

Small Craft Advisories in Wisconsin, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.